Protease Inhibitors (PIs)

PIs disable protease, a protein that HIV needs to make more copies of itself.

Long term side effects of protease inhibitors: Change in blood sugar levels

  • Increase in blood fat levels
  • Deposition of fat in the abdomen and on the back of the shoulders.

DrugDosageSide Effects
InviraseFive 200 mg capsules of Invirase + one 100 mg of Norvir, twice a day.Nausea, diarrhea, stomach discomfort, insominia, headache, increased liver enzyme levels. Invirase and Norvir should be taken with food, or within 2 hours after a meal.
FortovaseSix 200 mg capsules, three times a day plus one 100 mg Norvir, twice daily.Nausea, diarrhea, stomach discomfort, insominia, headache, increased liver enzyme levels.
Norvir/RitonavirSix 100mg capsules, twice a day.Nausea, diarrhea, stomach discomfort, insominia, headache, increased liver enzyme levels, loss of appetite, oral tingling and numbness. Capsules should be stored in refrigerator, Used at lower doses to enhance other protease inhibitors.
Crixivan / IndinavirTwo 400 mg capsules, every 8 hours.Kidney stones, nausea, vomiting, diarrhea, stomach discomfort, headache, insomnia, rash, back pain. Take on an empty stomach, drink atleast 8 glasses of water daily to prevent kidney stone formation.
Viracept / NelfinavirFive 250 mg tablets, twice a day.Diarrhea, nausea, stomach discomfort, gas, rash, increased liver enzyme levels. Drug to be taken with meal.
Agenerase / AmprenavirEight 150 mg capsules, twice a day.Rash, diarrhea, nausea, vomiting, oral tingling and numbness. Drug can be taken with or without food, but avoid taking high-fat meals.
Kaletra / Lopinavir + RitonavirThree capsules, twice a day.Diarrhea, nausea, feeling tired, headache, Pancreatitis.
Reyataz / AtazanavirTwo 200mg capsules, once a day.Increased levels of bilirubin, headaches, pain in the arms and legs, nausea, diarrhea, rash. Should be taken with a light meal.
Lexiva / FosamprenavirTwo 700 mg tablets, twice a day.Rash, diarrhea, nausea, vomiting.

Comments

ethiopian_girl Thursday, September 6, 2012

am 19 years old i hv been wid hiv since i wz kid but i live wid out ant medicion till now but i start to get sick so fast am univresty student so wht do u suggest me?

perfectkhan Sunday, October 14, 2012

start medication. HIV virus didnt dominated you for long period. it was affecting your immune system now its effecting your health. Start the therapy as soon as possible

shweaung Sunday, May 6, 2012

how much cost for the treatment?

Kebede Wednesday, April 4, 2012

I am from Ethiopia aged 41. I didn't start the treatment and knew that I'm affected by the virus before 1 year am the man work serious place in gov't instituition. Now I want to start treatment immediately. I NEED SERIOUS help and advise from you. I do not want to die.

Drshaka Sunday, February 19, 2012

Hello,I am Tradomedical Doctor in Benin Rep the only one who heals and solves all failed problems. Stop suffering today! Change your life and archive your goals. No matter whom you are or religion you believe in, this type of treatment may be the only solutions to your problems with your long illness. Try this; you will see a better change! If you have tried many doctors/healers with no progress. if you think you have lost hope, here is an opportunity,our record speak for us, come over to biodynamic trado medical healing home.

sayajibichare Thursday, January 19, 2012

Require names of NGO's in INDIA[pune] who provide free medicine on HIV/AIDS....

View More Comments

Most Popular on Medindia